Alert archive / Maine / Wind Advisories in 2022

Wind Advisory 13, NWS Caribou, ME

December 13, 20226 counties in Maine

NWS Caribou, ME issued this wind advisory at Dec 13, 2022, 3:20 PM EST for 6 counties in Maine. It took effect at Dec 14, 2022, 4:00 AM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Dec 13, 2022, 3:20 PM EST (20:20 UTC)
In effect from
Dec 14, 2022, 4:00 AM EST
Expired
Dec 14, 2022, 2:45 PM EST
In force
11 hr
Issued by
NWS Caribou, ME

Counties Aroostook County, ME, Hancock County, ME, Penobscot County, ME, Piscataquis County, ME, Somerset County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 95 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 8.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2022-12-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2022-12-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
895 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

769 
WWUS71 KCAR 132020
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
320 PM EST Tue Dec 13 2022

MEZ001>006-010-011-015>017-029>032-140430-
/O.NEW.KCAR.WI.Y.0013.221214T0900Z-221214T2100Z/
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
Including the cities of Allagash, Clayton Lake, Madawaska, 
Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, 
Mars Hill, Ashland, Baker Lake, Billy-Jack Depot, Baxter St Park,
Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, 
East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, 
Smyrna Mills, Greenville, Monson, Blanchard, Lincoln, Howland, 
Springfield, Bangor, Brewer, Orono, Old Town, Amherst, Aurora, 
Dedham, Eastbrook, Great Pond, Calais, Grand Lake Stream, Wesley,
Princeton, Ellsworth, Bar Harbor, Bucksport, Orland, Castine, 
Eastport, Perry, Machias, Cherryfield, Dover-Foxcroft, Milo, 
Guilford, Danforth, Vanceboro, and Topsfield
320 PM EST Tue Dec 13 2022

...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM EST WEDNESDAY...

* WHAT...North winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of Central Highlands, Coastal DownEast, Far 
  Eastern, Far Northern, Interior DownEast, North Woods and 
  Penobscot Valley Maine.

* WHEN...From 4 AM to 4 PM EST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and isolated power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
4 follow-up statements
631 
WWUS71 KCAR 140223
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
923 PM EST Tue Dec 13 2022

MEZ001>006-010-011-015>017-029>032-141030-
/O.CON.KCAR.WI.Y.0013.221214T0900Z-221214T2100Z/
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
Including the cities of Allagash, Clayton Lake, Madawaska, 
Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, 
Mars Hill, Ashland, Baker Lake, Billy-Jack Depot, Baxter St Park,
Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, 
East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, 
Smyrna Mills, Greenville, Monson, Blanchard, Lincoln, Howland, 
Springfield, Bangor, Brewer, Orono, Old Town, Amherst, Aurora, 
Dedham, Eastbrook, Great Pond, Calais, Grand Lake Stream, Wesley,
Princeton, Ellsworth, Bar Harbor, Bucksport, Orland, Castine, 
Eastport, Perry, Machias, Cherryfield, Dover-Foxcroft, Milo, 
Guilford, Danforth, Vanceboro, and Topsfield
923 PM EST Tue Dec 13 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM EST
WEDNESDAY...

* WHAT...North winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of Central Highlands, Coastal DownEast, Far 
  Eastern, Far Northern, Interior DownEast, North Woods and 
  Penobscot Valley Maine.

* WHEN...From 4 AM to 4 PM EST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down and isolated power outages may result.
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
049 
WWUS71 KCAR 140803
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
303 AM EST Wed Dec 14 2022

MEZ001>006-010-011-015>017-029>032-142100-
/O.CON.KCAR.WI.Y.0013.221214T0900Z-221214T2100Z/
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
Including the cities of Allagash, Clayton Lake, Madawaska, 
Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, 
Mars Hill, Ashland, Baker Lake, Billy-Jack Depot, Baxter St Park,
Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, 
East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, 
Smyrna Mills, Greenville, Monson, Blanchard, Lincoln, Howland, 
Springfield, Bangor, Brewer, Orono, Old Town, Amherst, Aurora, 
Dedham, Eastbrook, Great Pond, Calais, Grand Lake Stream, Wesley,
Princeton, Ellsworth, Bar Harbor, Bucksport, Orland, Castine, 
Eastport, Perry, Machias, Cherryfield, Dover-Foxcroft, Milo, 
Guilford, Danforth, Vanceboro, and Topsfield
303 AM EST Wed Dec 14 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...North winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of Central Highlands, Coastal DownEast, Far 
  Eastern, Far Northern, Interior DownEast, North Woods and 
  Penobscot Valley Maine.

* WHEN...From 4 AM to 4 PM EST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and isolated power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
433 
WWUS71 KCAR 141421
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
921 AM EST Wed Dec 14 2022

MEZ001>006-010-011-015>017-029>032-142100-
/O.CON.KCAR.WI.Y.0013.000000T0000Z-221214T2100Z/
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
Including the cities of Allagash, Clayton Lake, Madawaska, 
Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, 
Mars Hill, Ashland, Baker Lake, Billy-Jack Depot, Baxter St Park,
Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, 
East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, 
Smyrna Mills, Greenville, Monson, Blanchard, Lincoln, Howland, 
Springfield, Bangor, Brewer, Orono, Old Town, Amherst, Aurora, 
Dedham, Eastbrook, Great Pond, Calais, Grand Lake Stream, Wesley,
Princeton, Ellsworth, Bar Harbor, Bucksport, Orland, Castine, 
Eastport, Perry, Machias, Cherryfield, Dover-Foxcroft, Milo, 
Guilford, Danforth, Vanceboro, and Topsfield
921 AM EST Wed Dec 14 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...North winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...Portions of Central Highlands, Coastal DownEast, Far 
  Eastern, Far Northern, Interior DownEast, North Woods and 
  Penobscot Valley Maine.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and isolated power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
884 
WWUS71 KCAR 141945
NPWCAR

URGENT - WEATHER MESSAGE
National Weather Service Caribou ME
245 PM EST Wed Dec 14 2022

MEZ001>006-010-011-015>017-029>032-142045-
/O.CAN.KCAR.WI.Y.0013.000000T0000Z-221214T2100Z/
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
Including the cities of Allagash, Clayton Lake, Madawaska, 
Fort Kent, Frenchville, Presque Isle, Caribou, Van Buren, 
Mars Hill, Ashland, Baker Lake, Billy-Jack Depot, Baxter St Park,
Chamberlain Lake, Churchill Dam, Mount Katahdin, Millinocket, 
East Millinocket, Patten, Medway, Houlton, Hodgdon, Sherman, 
Smyrna Mills, Greenville, Monson, Blanchard, Lincoln, Howland, 
Springfield, Bangor, Brewer, Orono, Old Town, Amherst, Aurora, 
Dedham, Eastbrook, Great Pond, Calais, Grand Lake Stream, Wesley,
Princeton, Ellsworth, Bar Harbor, Bucksport, Orland, Castine, 
Eastport, Perry, Machias, Cherryfield, Dover-Foxcroft, Milo, 
Guilford, Danforth, Vanceboro, and Topsfield
245 PM EST Wed Dec 14 2022

...WIND ADVISORY IS CANCELLED...

Winds will continue to diminish this afternoon and evening. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Dec 13, 1:09 PM EST, 2 hours 11 minutes earlier.

Area forecast discussion, Dec 13, 1:09 PM EST, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
109 PM EST Tue Dec 13 2022

.SYNOPSIS...
Low pressure will develop south of Nova Scotia today then back
west into the Maritimes on Wednesday. High pressure will build
north of the area Thursday. Low pressure will approach from the
Great Lakes on Friday as secondary low pressure develops along
the Mid-Atlantic coast. The Mid-Atlantic low will slowly lift
north across the area this weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
110 pm update...
Update to temps and dwpts to reflect current conditions. Have
extended snow showers slightly further south into Downeast areas
this afternoon. Cellular convection dropping out of NB and into
FA will continue as the upr low drops down. Expect another 0.5-1
inch in most persistent bands but only a dusting in other areas.

Prev discussion blo...
Low stratus that has backed in from the Maritimes will bring a
mostly cloudy morning to eastern areas while the west remains
mostly clear. A deep, cold core upper low will back into our
region from the northeast today, being pushed southwestard by
the blocking high in far northeastern Canada. Cold air aloft
associated with this upper low will result in steep lapse
rates late this afternoon with some thin cape up to 8K ft. This
may result in some snow showers and just a small chance for an
isolated snow squall. However, there is very little moisture
ahead of this upper low so any snow showers this afternoon will
be spotty and scattered. As the cold core upper low pivots to
our south later this evening, a large and very strong low over
the eastern Maritimes will begin to back west toward our area.
Relatively warmer air wrapping into the region ahead of this
low, and behind the cold upper low dropping to our south will
produce some light overunning snow across our area late this
evening into early Wednesday morning. Moisture is limited, but
up to an inch of snow may fall in some areas by dawn Wednesday.
A tight gradient west of the Maritimes low will produce some
strong gusty north winds late tonight through early Wednesday
morning. Patchy blowing snow will be likely, mainly over the
north, late tonight with the wind and light snow.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
Most of the warm advcn snfl will be winding down to sn shwrs ovr
Ern ptns of the FA Wed Morn as the back door warm occlusion
crosses the FA from the N with sct-num sn shwrs elsewhere as a
well occluded sfc low retrogrades from the Gulf of St Lawrence
to near Eastport ME by Erly Aftn. Total sn accumulations of 1-3
inches are xpctd ovr Nrn/Ern ptns of the FA with arnd an inch
ovr Cntrl/Wrn ptns of the Rgn. Strong N to NW winds gusting as
high as 40 mph will likely result in near ground blsn across
open areas ovr the N Wed Morn into the aftn, with the lack of
any sn pack reducing the potential for obstruction at wind
shield lvl, spcly for higher profile vehicles. With winds dmnshg
later Wed aftn and temps getting abv frzg ovr many ptns of the
FA, the potential of blsn will dmnsh. In fact ptns of Downeast
ME may see rn/sn shwrs mixed Wed Aftn.

Ovrngt temps Wed Ngt only cool somewhat into the 20s from highs
well into the 30s from Wed Aftn. Sn shwrs will end across the
FA Wed Eve, with msly sct flurries ovr Nrn areas late Wed Ngt.
Thu will be ptly to msly cldy and contd mild with no arctic air
in the vcnty of Nrn New Eng.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Long range models are only in fair agreement with the low and
triple point low advcg E from the Nrn Plains and Midwest, with
the 00z dtmnstc GFS slowest with onset of precip from SW to NE,
which will be in the form of sn for our FA Fri Ngt and Erly Sat
Morn. 00Z Ensm QPF totals from Fri Ngt into Sun Morn are msly
50 percent or less of the dtmnstc GFS, CanGem, and ECMWF model
runs attm, with the ore of the event being about 18 to 24 hrs
long...Fri Eve - Sat Eve for Downeast areas and Erly Sat Morn
til Erly Sun Morn for far Nrn areas. Latest GFS solutions
indicate that the initial ptn of the sn shield ovr Nern ptns of
the FA will be dmnshd by Nrn NB/Gaspe Peninsula highland
downsloping which occurs with near frzg temps and llvl pos laps
rates. Temps may get mild enough durg the day Sat for mixed
rn/sn or even all rn ovr Cntrl and spcly Downeast areas. With
all of this in mind, initial prelim thinking is that most of the
FA will need wntr wx advs with lmtd area wntr stm wrngs msly
ovr the highland N cntrl areas.

Following the passage of the sfc low E of the FA on Sun, a
fairly xtnded pd of sn shwrs will likely occur for spcly the N
hlf of the FA from Sun Aftn into Mon. Again, no arctic air will
follow behind this system, so temps will be mild throughout the
long range.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
NEAR TERM: VFR cigs, with a very brief MVFR cig possible early
this afternoon will improve to VFR early this evening. MVFR cigs
then move in from north to south after 03z with IFR vsbys in
snow showers and blowing snow for Aroostook terminals.

LLWS over Aroostook terminals after 08z tonight will affect
Downeast terminals after 12z. NW winds will start to gust late
tonight with gusts between 25-35kts Wed morning over all sites.

SHORT TERM: Wed...MVFR clgs/vsbys all TAF sites in msly sn shwrs
with ocnly IFR vsbys ovr Nrn TAF sites Wed Morn with patchy
blsn. N winds 15 to 20 kts with gusts 25 to 35 kts across all
terminals.

Wed Ngt - Thu: Nrn TAF sites MVFR clgs/ocnl vsby in sct sn
shwrs/flurries. Downeast sites mainly VFR. N winds shifting NE
around 10 kts with gusts to 20 kts.

Thu Ngt - Fri: All TAF sites VFR. Lgt winds.

Fri Ngt: All TAF sites lowering to IFR from SW to NE in sn. Lgt
to mdt ENE winds.

Sat: All TAF sites IFR with mainly sn across Nrn TAF sites and
mixed precip/rn Downeast sites. Mdt ENE winds.

&&

.MARINE...
NEAR TERM: A SCA will continue today into this evening. North Winds
will increase to gale late this evening and remain gale
overnight. Seas will build up to 7 ft over the offshore waters
in response to the gales late tonight.

SHORT TERM: Gale conditions will be contg thru Wed and Wed eve
before subsiding somewhat to strong SCA winds/seas late Wed Ngt
thru Thu and marginal SCA winds/wvs Thu Ngt and Fri. Another
gale event is possible late Fri Ngt into Sat. Kept close to
blended wv model guidance for fcst wvs with wvs composed of two
spectral groups: A short fetch of 4 to 6 sec and a long swell 13
to 16 sec.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Small Craft Advisory until 10 PM EST this evening for
     ANZ050>052.
     Gale Warning from 10 PM this evening to 10 PM EST Wednesday
     for ANZ050>052.

&&

Near Term...Bloomer/Buster
Short Term...VJN
Long Term...VJN
Aviation...Bloomer/Buster/VJN
Marine...Bloomer/Buster/VJN
Hazardous weather outlook, Dec 13, 3:00 AM EST, 12 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
300 AM EST Tue Dec 13 2022

MEZ001>006-010-011-015>017-029>032-141000-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
300 AM EST Tue Dec 13 2022

This Hazardous Weather Outlook is for Central Highlands Maine,
Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine,
Interior DownEast Maine, North Woods Maine and Penobscot Valley
Maine.

.DAY ONE...Today and tonight.

Isolated snow showers are possible across the north late this
afternoon. Light snow is expected tonight into early Wednesday along
with strong gusty north winds. Patchy blowing snow and isolated
power outages will be possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Significant snowfall is possible across the region Friday Night into
Sunday Morning, with a period of mixed precipitation or rain over
Central and Downeast portions of the region on Saturday. Storm total
accumulations are still uncertain at this time, but winter weather
headlines are possible, especially Central and Northern portions of
the region.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-141000-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
300 AM EST Tue Dec 13 2022

...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 PM EST
WEDNESDAY...

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

Another gale event is possible late Friday Night into Saturday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

VJN

In the hours before

Special weather statement, Dec 13, 12:58 PM EST, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Caribou ME
1258 PM EST Tue Dec 13 2022

MEZ006-011-032-131845-
Southeast Aroostook-Central Penobscot-Northern Washington-
1258 PM EST Tue Dec 13 2022

...An area of heavy snow showers will affect northwestern
Washington...southeastern Aroostook and east central Penobscot
Counties...

At 1258 PM EST...An area of heavy snow showers was along a line
extending from near Island Falls to 6 miles east of Sherman...and
moving south AT 20 MPH.

Locations impacted include...
Houlton, Danforth, Hodgdon, Sherman, Island Falls, Smyrna,
Springfield, Amity, Topsfield, Haynesville, Cary Plantation, Smyrna
Mills, Wytopitlock, Reed Plantation, Linneus, Oakfield, Mattawamkeag,
New Limerick, Winn and Ludlow.

This includes the following highways...
 Interstate 95 between mile markers 272 and 304.
 US Highway 1 between Eaton and Houlton.

  * Visibilities will drop quickly to less than a half mile in this
  area of heavy snow showers.

Travel is not advised during these heavy snow showers. Rapid
visibility reduction and potentially icy roads are likely to lead to
accidents. Consider delaying travel until the snow showers pass your
location. If traveling pull off to a safe location.

LAT...LON 4538 6779 4545 6833 4612 6832 4619 6778
      4589 6778 4587 6781 4581 6778 4580 6781
      4576 6781 4573 6779 4573 6781 4569 6782
      4568 6779
TIME...MOT...LOC 1758Z 347DEG 18KT 4605 6822 4588 6822

Maloit
Special weather statement, Dec 13, 2:30 PM EST, 50 minutes before
Special Weather Statement
National Weather Service Caribou ME
230 PM EST Tue Dec 13 2022

MEZ005-006-011-132015-
Southeast Aroostook-Central Penobscot-Northern Penobscot-
230 PM EST Tue Dec 13 2022

...An area of heavy snow showers will affect southeastern Aroostook
and east central Penobscot Counties...

At 230 PM EST...An area of heavy snow showers was along a line
extending from near Island Falls to near Sherman Station...and moving
south AT 25 MPH.

Locations impacted include...
Sherman, Island Falls, Haynesville, Sherman Station, Wytopitlock,
Reed Plantation, Lee, Oakfield, Mattawamkeag, Winn, Stacyville,
Crystal, Woodville, Weston, Prentiss, Dyer Brook, Kingman, Reed,
Orient and Macwahoc.

This includes the following highways...
 Interstate 95 between mile markers 255 and 276, and between mile
markers 278 and 284.
 State Highway 11 between Sherman and Sherman Station.

  * Visibilities will drop quickly to less than a half mile in this
  area of heavy snow showers.

Travel is not advised during these heavy snow showers. Rapid
visibility reduction and potentially icy roads are likely to lead to
accidents. Consider delaying travel until the snow showers pass your
location. If traveling pull off to a safe location.

LAT...LON 4565 6797 4564 6805 4560 6804 4537 6832
      4585 6850 4611 6818 4574 6786
TIME...MOT...LOC 1930Z 337DEG 20KT 4602 6823 4587 6842

Maloit

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 2:47 AM ESTGale WarningCAR42 hr
Dec 13, 12:58 PM ESTSpecial Weather StatementCAR47 min
Dec 13, 2:30 PM ESTSpecial Weather StatementCARPenobscot45 min
Dec 13, 4:58 PM ESTSpecial Weather StatementCARPenobscot47 min
Dec 13, 5:50 PM ESTSpecial Weather StatementCARPenobscot40 min

Nearby

Wind Advisories in Maine, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.